Asymptotic stability of nonlinear wave for the compressible Navier-Stokes equations in the half space

Shuichi Kawashima, Peicheng Zhu

    Research output: Contribution to journalArticlepeer-review

    43 Citations (Scopus)


    In the present paper, we investigate the large-time behavior of the solution to an initial-boundary value problem for the isentropic compressible Navier-Stokes equations in the Eulerian coordinate in the half space. This is one of the series of papers by the authors on the stability of nonlinear waves for the outflow problem of the compressible Navier-Stokes equations. Some suitable assumptions are made to guarantee that the time-asymptotic state is a nonlinear wave which is the superposition of a stationary solution and a rarefaction wave. Employing the L2-energy method and making use of the techniques from the paper [S. Kawashima, Y. Nikkuni, Stability of rarefaction waves for the discrete Boltzmann equations, Adv. Math. Sci. Appl. 12 (1) (2002) 327-353], we prove that this nonlinear wave is nonlinearly stable under a small perturbation. The complexity of nonlinear wave leads to many complicated terms in the course of establishing the a priori estimates, however those terms are of two basic types, and the terms of each type are "good" and can be evaluated suitably by using the decay (in both time and space variables) estimates of each component of nonlinear wave.

    Original languageEnglish
    Pages (from-to)3151-3179
    Number of pages29
    JournalJournal of Differential Equations
    Issue number12
    Publication statusPublished - Jun 15 2008

    All Science Journal Classification (ASJC) codes

    • Analysis
    • Applied Mathematics


    Dive into the research topics of 'Asymptotic stability of nonlinear wave for the compressible Navier-Stokes equations in the half space'. Together they form a unique fingerprint.

    Cite this